Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 66, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at May 15, 2020, 7:29 AM CDT for Daviess County, Livingston County, Missouri. It took effect at May 15, 2020, 9:28 AM CDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- May 15, 2020, 7:29 AM CDT (12:29 UTC)
- In effect from
- May 15, 2020, 9:28 AM CDT
- Expired
- May 16, 2020, 4:45 AM CDT
- In force
- 19 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Daviess County, MO, Livingston County, MO
The radar
The Pleasant Hill radar (KEAX), 126 km from the middle of the area, began a volume at 12:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Grand River near Gallatin (GAZM7). The gauge peaked at 27.36 ft at May 15, 2020, 3:00 PM CDT.
- Action stage
- 21 ft
- Minor stage
- 26 ft
- Moderate stage
- 33 ft
- Major stage
- 39 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06897500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at May 15, 6:55 AM CDT, 34 minutes earlier.
Area forecast discussion, May 15, 6:55 AM CDT, 34 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 655 AM CDT Fri May 15 2020 .Discussion... Issued at 158 AM CDT FRI MAY 15 2020 Primary forecast focus is on this morning into Saturday. Convection across western and central Missouri will continue through 3 to 4 AM. 0-3 km shear remains relatively oriented perpendicular to the line of convection. Compared to forward propagation Corfidi vectors and confirmed by radar trends, this line has maintained a decent shear-cold pool balance. With a stout low level jet feeding into the region, enhanced mesovortices continue to crop up along the line, indicating strong pockets of strong to severe pockets of wind. This line will continue to build east and southeast across the Ozarks early this morning. For the remainder of the morning, lingering showers across portions of northwestern Missouri should dissipate through 4 to 5 AM CDT. Through midday, the surface front is expected to push well into the Ozark Mountains. The region will remain under weak 500mb ridging, with lingering chances for light precipitation across southwestern Missouri through the day. After sunset, thunderstorm chances will increase from west to east in response to the western trough digging eastward off the front range. The stalled frontal boundary over the Ozarks will lift back north, remaining the focus for storms through the late evening and overnight. The severe storm risk hinges on just how far this monring's boundary sags southward, with current indications suggesting it will reach near the Ouachita's across eastern Oklahoma and western Arkansas. A very unstable airmass will develop north of this boundary before it begins to lift back north, with over 3000 to 4000 J/Kg of SBCAPE. The window for severe storms will likely exist over the Ozarks through the afternoon into the evening, with severe potential dropping off farther north toward northeast Kansas and west and northwest Missouri through the morning. With the 500mb trough wrapping up and continuing east across the northern Plains into Sunday, expect a pleasant end to the weekend, with rain ending in the early morning and temperatures climbing into the lower 70s. Fairly quiet and warmer weather will usher in the new work week. && .Aviation...(For the 12Z TAFS through 12Z Saturday Morning) Issued at 631 AM CDT FRI MAY 15 2020 Drizzle and MVFR/IFR ceilings will improve later this morning, becoming VFR by 15-16Z as overnight convection and outflow boundary pushes into northeast Oklahoma and northern Arkansas. Later this evening, this boundary will start to lift back to the north with storms working north during the overnight hours. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Kurtz Aviation...PietrychaP
Hazardous weather outlook, May 15, 4:54 AM CDT, 2 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 454 AM CDT Fri May 15 2020 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-161000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 454 AM CDT Fri May 15 2020 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Strong to marginally severe thunderstorms will be possible tonight generally south of Highway 50. Hail and strong winds will be the primary threats. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Saturday through Thursday Strong to marginally severe thunderstorms are expected to continue into Saturday morning as storms push northward through the area. Hail, strong winds, and brief heavy downpours will be the primary threats More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:01 PM CDT | Severe Thunderstorm Warning | EAX | Linn, Livingston | 29 min |
| May 14, 7:19 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Macon | 41 min |
| May 14, 7:28 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Harrison, Mercer, Worth | 47 min |
| May 14, 7:30 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Linn, Macon, Sullivan | 45 min |
| May 14, 7:37 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Linn, Macon, Schuyler | 38 min |
| May 14, 7:52 PM CDT | Special Weather Statement | EAX | Holt, Nodaway | 38 min |
| May 14, 8:03 PM CDT | Areal Flood Advisory | EAX | Gentry, Harrison, Nodaway, Worth | 3 hr |
| May 14, 8:08 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Nodaway, Worth | 37 min |
| May 14, 8:20 PM CDT | Special Weather Statement | EAX | Adair | 40 min |
| May 14, 8:59 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 31 min |
| May 14, 9:05 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Nodaway, Worth | 25 min |
| May 14, 9:27 PM CDT | Severe Thunderstorm Warning | EAX | Nodaway, Worth | 33 min |
| May 14, 9:33 PM CDT | Areal Flood Advisory | EAX | Andrew, Daviess, DeKalb, Gentry, Grundy, Harrison and 2 more | 3 hr |
| May 14, 9:47 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Daviess, DeKalb, Gentry | 43 min |
| May 14, 10:00 PM CDT | Severe Thunderstorm Warning | EAX | Putnam, Schuyler | 45 min |
| May 14, 10:29 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Linn, Macon, Sullivan | 46 min |
| May 14, 10:34 PM CDT | Flash Flood Warning | EAX | Andrew, Daviess, DeKalb, Gentry, Grundy, Harrison and 5 more | 6 hr |
| May 14, 11:09 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess, Linn, Livingston | 51 min |
| May 14, 11:14 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Linn, Macon | 31 min |
| May 14, 11:40 PM CDT | Areal Flood Advisory | EAX | Caldwell, Carroll, Chariton, Daviess, Linn, Livingston | 3 hr |
| May 14, 11:53 PM CDT | Special Weather Statement | EAX | Bates, Cass, Jackson | 52 min |
| May 15, 12:00 AM CDT | Special Weather Statement | EAX | Chariton, Macon, Randolph | 45 min |
| May 15, 12:34 AM CDT | Severe Thunderstorm Warning | EAX | Bates, Henry | 26 min |
| May 15, 12:45 AM CDT | Severe Thunderstorm Warning | EAX | Johnson, Pettis | 30 min |
| May 15, 1:00 AM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson, Pettis | 30 min |
| May 15, 1:18 AM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard, Pettis, Saline | 27 min |
| May 15, 6:24 AM CDT | River Flood Warning | EAX | Howard | 12 hr |
| May 15, 6:49 AM CDT | River Flood Warning | EAX | Daviess, Gentry | 31 hr |
| May 15, 6:49 AM CDT | River Flood Warning | EAX | Linn, Livingston | 36 hr |
| May 15, 9:12 AM CDT | River Flood Warning | EAX | Carroll, Chariton | 48 hr |
| May 15, 4:17 PM CDT | River Flood Warning | EAX | Buchanan | 14 hr |
| May 14, 7:10 PM CDT | Special Weather Statement | EAX | Atchison | 50 min |
| May 14, 8:13 PM CDT | Special Weather Statement | EAX | Atchison, Doniphan | 47 min |
| May 14, 11:20 PM CDT | Severe Thunderstorm Warning | EAX | Linn, Miami | 25 min |
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.